Oklahoma, 2010

Damaging Wind in Oklahoma, July 16, 2010

July 16, 2010 · NWS TSA · 1 event in 1 county or zone

Thunderstorms produced damaging winds across portions of eastern Oklahoma during the late evening hours on July 15th into the morning of the 16th as a cold front moved into the region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Thunderstorms produced damaging winds across portions of eastern Oklahoma during the late evening hours on July 15th into the morning of the 16th as a cold front moved into the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 15, 10:42 PM CST, 1 hour 58 minutes earlier.

Area forecast discussion, Jul 15, 10:42 PM CST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1142 PM CDT THU JUL 15 2010

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM.
ONGOING THUNDERSTORMS AT KFYV AND KXNA WILL BE WINDING DOWN IN THE
FIRST COUPLE HOURS OF THE TAF VALID PERIOD. VFR CONDITIONS WILL
THEN PREVAIL UNTIL FRIDAY AFTERNOON WHEN SCATTERED STORMS WILL
ONCE AGAIN DEVELOP. THE ARKANSAS TAF SITES HAVE THE BEST CHANCE AT
A STORM SO WILL INCLUDE A PROB30 GROUP THERE. VFR CONDITIONS WILL
CONTINUE OUTSIDE OF THUNDERSTORMS FRIDAY AFTERNOON AND EVENING.

&&

.PREV DISCUSSION... /ISSUED 855 PM CDT THU JUL 15 2010/

DISCUSSION...
COLD FRONT/OUTFLOW BOUNDARY HAS WORKED THROUGH THE TULSA
METRO AREA. ON A LARGER SCALE...THE COLD FRONT EXTENDS FROM
NEAR KSTL TO KOKM TO NEAR KHHF. SCATTERED SHOWERS AND THUNDERSTORMS
CONTINUE IN THE VICINITY OF THE BOUNDARY THIS EVENING AND WILL
DO SO FOR THE NEXT SEVERAL HOURS. WILL KEEP CHANCE POPS IN THE
FOR THE OVERNIGHT HOURS AS THE THREAT FOR SHOWERS AND THUNDERSTORMS
LINGERS AFTER MIDNIGHT.

SOME AREAS ARE ALREADY AT OR NEAR PROJECTED LOWS DUE TO THE RAIN
COOLED AIR. WILL MAKE ADJUSTMENTS TO THE GRIDS TO ACCOUNT FOR THIS.
OTHERWISE...CURRENT FORECAST IS ON TRACK.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 7 PM FRIDAY FOR OKZ049-OKZ053-
     OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-
     OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-
     OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...HEAT ADVISORY UNTIL 7 PM FRIDAY FOR ARZ001-ARZ002-ARZ010-ARZ011.

     EXCESSIVE HEAT WARNING UNTIL 7 PM FRIDAY FOR ARZ019-ARZ020-
     ARZ029.

&&

AVIATION...05
Hazardous weather outlook, Jul 15, 8:15 PM CST, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
915 PM CDT THU JUL 15 2010

ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
915 PM CDT THU JUL 15 2010

...EXCESSIVE HEAT TO CONTINUE...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
THUNDERSTORMS CONTINUE IN THE VICINITY OF A COLD FRONT
THAT CURRENTLY STRETCHES ACROSS NORTHWEST ARKANSAS INTO
NORTHEAST OKLAHOMA...NEAR A OKMULGEE OKLAHOMA TO FAYETTEVILLE
ARKANSAS LINE. THE THUNDERSTORMS ARE EXPECTED TO CONTINUE
INTO THE OVERNIGHT HOURS AS THE FRONTAL BOUNDARY SAGS
TO THE SOUTH. THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE
LOCALLY HEAVY RAIN WHICH COULD LEAD TO FLOODING OF LOW LYING
AREAS. THE STORMS WILL ALSO BE CAPABLE OF PRODUCING WIND GUSTS
TO AROUND 50 MPH.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
SATURDAY THROUGH WEDNESDAY...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
A LINGERING SURFACE BOUNDARY COMBINED WITH AN UPPER LEVEL SHORTWAVE
MAY SUPPORT A FEW SEVERE THUNDERSTORMS FRIDAY AFTERNOON.

THE EXCESSIVE HEAT AND HUMIDITY WILL PERSIST THROUGH THE
WEEKEND AND WELL INTO NEXT WEEK.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
BE PREPARED FOR AN EXTENDED PERIOD OF HEAT RELATED ISSUES.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Jul 15, 9:50 PM CST, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1050 PM CDT THU JUL 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1038 PM     FLASH FLOOD      2 NNE FARMINGTON        36.07N 94.23W
07/15/2010                   WASHINGTON         AR   TRAINED SPOTTER

            WATER COVERING THE ROAD UP TO 1.5 FEET DEEP IN SEVERAL
            PLACES. CARS REPORTEDLY STALLED.

&&

KAH
Local storm report, Jul 15, 10:06 PM CST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1106 PM CDT THU JUL 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     FLASH FLOOD      3 WNW FAYETTEVILLE      36.08N 94.21W
07/15/2010                   WASHINGTON         AR   TRAINED SPOTTER

            VEHICLE PARTIALLY SUBMERGED IN FLOOD WATERS ON SALEM
            ROAD.

&&

KAH
Local storm report, Jul 15, 10:15 PM CST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1115 PM CDT THU JUL 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     FLASH FLOOD      FAYETTEVILLE            36.06N 94.16W
07/15/2010                   WASHINGTON         AR   BROADCAST MEDIA

            MULTIPLE REPORTS OF FLOODING IN THE CITY OF
            FAYETTEVILLE...INCLUDING SOME VEHICLES STALLED IN FLOOD
            WATERS.

&&

KAH
Local storm report, Jul 15, 10:32 PM CST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1132 PM CDT THU JUL 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1128 PM     FLASH FLOOD      2 SSW JOHNSON           36.11N 94.18W
07/15/2010                   WASHINGTON         AR   TRAINED SPOTTER

            VEHICLE SUBMERGED IN FLOOD WATERS.

&&

KAH
Local storm report, Jul 15, 11:07 PM CST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1207 AM CDT FRI JUL 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1143 PM     HEAVY RAIN       W FAYETTEVILLE          36.06N 94.16W
07/15/2010  M3.48 INCH       WASHINGTON         AR   BROADCAST MEDIA

            MEASURED BY THE WEATHERBUG NETWORK AT THE OWL CREEK
            SCHOOL.

&&

KAH
Special weather statement, Jul 16, 12:33 AM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
133 AM CDT FRI JUL 16 2010

OKZ060-061-067-160715-
ROGERS OK-TULSA OK-WAGONER OK-
133 AM CDT FRI JUL 16 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 215 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHWESTERN WAGONER...SOUTHERN ROGERS AND EASTERN TULSA

AT 133 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM TULSA TO 11 MILES EAST OF ONETA...MOVING SOUTHEAST AT
10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...TULSA...BROKEN ARROW AND ONETA.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH AND
PERIOD OF TORRENTIAL RAINFALL.

LAT...LON 3618 9593 3614 9549 3594 9540 3603 9593
TIME...MOT...LOC 0633Z 296DEG 09KT 3613 9589 3600 9549

The radar

The Tulsa radar (KINX), 24 km away, was scanning. The volume nearest the first event began at 06:41 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Tulsa

When
July 16, 12:40 AM CST
Where
Tulsa County, 2.47 mi NW of Broken Arrow
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
36.080, -95.805

Strong thunderstorm wind snapped a large tree near 58th Street South and Aspen Avenue.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2010Every state in 2010This day in weather historyWarnings in Oklahoma, July 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 252233.